Ice Storm, Livingston
- When
- February 3, 3:15 AM CST to 6:00 AM CST
- Where
- Livingston forecast zone
- Reported by
- Trained Spotter
Spotter reported icing of Interstate 12 overpasses at the Pumpkin Center and Albany exits.
A winter storm moving across Louisiana and Mississippi produced numerous reports of freezing rain.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
A winter storm moving across Louisiana and Mississippi produced numerous reports of freezing rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 2, 11:25 PM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1125 PM CST WED FEB 2 2011
.AVIATION...
CURRENT VFR CONDITIONS SHOULD HOLD THROUGH MOST OF THE NIGHTTIME
HOURS. CANNOT RULE OUT SOME SLEET OR POSSIBLY FREEZING RAIN AT
KMCB AND KBTR. SHOULD START SEEING AN INCREASE IN PRECIPITATION
AND LOWERING OF CEILINGS DURING THE MORNING HOURS. EXPECT ALL TAF
SITES TO DROP TO MVFR BY MIDDAY...AND IFR BY LATE AFTERNOON TO
EARLY EVENING. CURRENT GUIDANCE INDICATES THAT FREEZING OR FROZEN
PRECIPITATION SHOULD BE LIMITED TO THE MORNING HOURS AT MOST
SITES...AS BOUNDARY LAYER MOISTENS UP THEN WARMS UP DUE TO LATENT
HEAT RELEASE. POSSIBLE EXCEPTIONS WOULD BE KBTR AND KMCB...WHERE
THERE IS SOME POTENTIAL FOR SURFACE TEMPERATURES TO REMAIN BELOW
FREEZING. 35
&&
.PREV DISCUSSION... /ISSUED 918 PM CST WED FEB 2 2011/
UPDATE...
SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. PW HAS INCREASED UP TO
0.75 INCHES BUT STILL VERY DRY AIR BETWEEN 930 AND 750 MILLIBARS.
FREEZING LEVEL DOWN TO 805 FT ABOVE SEA LEVEL...HOWEVER A VERY
STEEP INVERSION IN PLACE ALOFT BETWEEN 940 AND 910 MILLIBARS WITH
TEMPERATURES RANGING FROM 26 TO 47 DEGREES FAHRENHEIT. THIS IS IN
TERM DUE TO A MODERATE TO STRONG SOUTHWESTERLY FLOW IN PLACE
ABOVE 885 MILLIBARS. A MODERATE NORTHERLY FLOW IS IN PLACE BELOW
885 MILLIBARS TONIGHT BRINGING SHALLOW COLD AIR TO THE LOWEST
LAYER NEAR THE SURFACE. WITH THIS TYPE OF SET UP IN PLACE...MOST
PRECIPITATION THAT FALLS TONIGHT WILL BE IN THE FORM OF A MIXTURE
OF LIGHT SLEET AND LIGHT RAIN ACROSS THE IMMEDIATE AREA.
PREV DISCUSSION... /ISSUED 419 PM CST WED FEB 2 2011/
.WINTER WEATHER MAKING ITS WAY INTO THE GULF COAST REGION...
SHORT TERM...
CLASSIC WEATHER PATTERN TO PRODUCE WINTRY PRECIPITATION HAS
DEVELOPED ALONG THE CENTRAL GULF COAST. BLIZZARD PRODUCING LOW
PRESSURE SYSTEM THAT HAS WEAKENED AND MOVED UP THROUGH THE
NORTHEAST CONUS HAS DUMPED ARCTIC AIR SOUTH TO THE GULF COAST.
TEMPERATURES HAVE STRUGGLED TO REACH THE MID TO UPPER 30S
TODAY...AND ARE NOT LIKELY TO RISE ANYMORE BEFORE SLIGHT COOLING
TAKES PLACE NEAR SUNSET. WATER VAPOR IMAGERY SHOWS A DEEP UPPER
LOW/TROUGH PUSHING SOUTH OVER THE SOUTHWEST STATES/NORTHWEST
MEXICO WITH STRONG SOUTHWEST WINDS ALOFT ASSOCIATED WITH THE UPPER
JETSTREAM FROM MEXICO ACROSS THE SOUTHEAST CONUS. ONE SPEED MAX
MOVING THROUGH THIS JET IS HELPING PRODUCE A THICKENING LAYER OF
MID LEVEL CLOUDS WHICH IS PRODUCING SOME VERY LIGHT SLEET ACROSS
SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. THIS SLEET IS NOT
EXPECTED TO ACCUMULATE OR CAUSE ANY TRAVEL ISSUES DURING THE
EVENING RUSH HOUR.
THE UPPER LOW/TROUGH WILL MOVE EAST NEAR THE SOUTHWEST
TEXAS/MEXICO BORDER THURSDAY AFTERNOON AND THEN KICK EAST ACROSS
WEST/CENTRAL TEXAS THURSDAY NIGHT. THIS WILL CAUSE AN INVERTED
TROUGH TO FORM OVER THE CENTRAL GULF OF MEXICO DURING THE DAY
THURSDAY WHICH WILL BECOME A LOW PRESSURE AREA THAT WILL MOVE
NORTH AND NORTHEAST ACROSS THE NORTH CENTRAL/NORTHEAST GULF
THURSDAY NIGHT AND FRIDAY. MAINLY VERY LIGHT PRECIPITATION WILL
CONTINUE AT TIMES TONIGHT BEFORE BECOMING MORE MEASURABLE THURSDAY
MORNING. AREAS ON THE NORTHERN EDGE OF THE PRECIPITATION WILL SEE
A MIX OF LIGHT SLEET...LIGHT RAIN...AND LIGHT FREEZING RAIN AS
TEMPERATURES FALL TO NEAR FREEZING LATER THIS EVENING. HAVE OPTED
NOT TO START ANY WEATHER WATCHES OR ADVISORIES TONIGHT SINCE THE
CHANCE OF MEASURABLE PRECIPITATION IS ONLY 20 PERCENT.
PRECIPITATION WILL INCREASE IN INTENSITY DURING THE DAY ON
THURSDAY. AREAS FROM NEAR THIBODAUX/HOUMA TO NEAR LAKE
PONTCHARTRAIN AND THE MISSISSIPPI GULF COAST WILL START THE DAY
NEAR OR JUST ABOVE FREEZING...AND THE LOW LEVEL TEMPERATURE
PROFILE WILL BE SUPPORTIVE OF LIGHT SLEET MIXED WITH LIGHT RAIN TO
THE SOUTH...AND A MIX OF LIGHT FREEZING RAIN AND LIGHT SLEET TO
THE NORTH. WILL GO AHEAD AND ISSUE A WINTER WEATHER ADVISORY IN
THIS AREA WHERE THE MAIN IMPACT WILL BE POTENTIAL ICING OF
BRIDGES...OVERPASSES...AND OTHER ELEVATED ROADWAYS MAINLY THROUGH
MID MORNING. TEMPERATURES BOTH AT THE SURFACE AND ALOFT WILL FAVOR
ALL RAIN IN THIS AREA THURSDAY AFTERNOON AND THURSDAY NIGHT.
FARTHER NORTH...SURFACE AND LOW/MID LEVEL TEMPERATURES WILL BE
MORE FAVORABLE FOR MORE SIGNIFICANT...ACCUMULATING SLEET AND
FREEZING RAIN...MAINLY FROM THE BATON ROUGE METRO PARISHES TO
NORTH OF HAMMOND TO BOGALUSA TO POPLARVILLE AND NORTH INTO
SOUTHWEST MISSISSIPPI. WILL ISSUE A WINTER STORM WATCH VALID FROM
6 AM THURSDAY TO 6 AM FRIDAY. NEW MODEL QPF DATA HAS INCREASED
EVEN MORE TODAY WITH MANY SHOWING QPF AMOUNTS AROUND 1 INCH.
FORTUNATELY...PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAIN
FALLING INTO A SHALLOW COLD LAYER MAY CAUSE ENOUGH WARMING TO PUSH
TEMPERATURES JUST ABOVE FREEZING RESULTING IN ALL RAIN AT TIMES.
STILL...AM EXPECTING MANY AREAS COULD RECEIVE AT LEAST ONE QUARTER
INCH OF ICE ACCUMULATION...POSSIBLY NEAR ONE HALF INCH IN SOME OF
THE AREAS THAT REMAIN NEAR FREEZING LONGER.
ON FRIDAY MORNING...THE NEAR FREEZING LINE AT THE SURFACE WILL
HAVE PUSHED NORTH OF BATON ROUGE AND NEAR MCCOMB...AND SHOULD BE
NORTH OF THE FORECAST AREA BY LATE MORNING. TEMPERATURE PROFILES
WILL THEN FAVOR ALL RAIN THROUGH THE DAY ON FRIDAY INTO FRIDAY
EVENING...THEN SOME LIGHT SNOW COULD MIX IN DURING THE LATE
EVENING FRIDAY BEFORE ALL PRECIPITATION ENDS.
LONG TERM...
ANOTHER COLD MID/UPPER TROUGH WILL SET UP OVER THE CENTRAL CONUS
OVER THE WEEKEND...BUT THE LOCAL AREA SHOULD REMAIN DRY AND COLD.
THE MODEL SPREAD CONTINUES TO KEEP LOTS OF UNCERTAINTY EARLY NEXT
WEEK...BUT THERE WILL BE ENOUGH COLD AIR FOR ADDITIONAL WINTRY
PRECIPITATION. GIVEN THE UNCERTAINTY...HAVE GONE WITH A BLEND OF
THE GFS AND ECMWF AND CARRY RAIN/SHOWER CHANCES SUNDAY NIGHT AND
TUESDAY. 22/TD
AVIATION...
SOME LIGHT SLEET AND SNOW FLURRIES HAVE BEEN REPORTED AS MID-LEVEL
MOISTURE STREAMS INTO THE REGION. CEILINGS ARE STILL WELL ABOVE
OPERATIONAL IMPACT LEVELS...WITH DECKS RUNNING AROUND 10K FEET.
THESE CEILINGS SHOULD REMAIN AT THIS LEVEL THROUGH AROUND 10-12Z
TONIGHT...AND SOME LIGHT SLEET AND SNOW FLURRIES SHOULD CONTINUE
THROUGH THAT PERIOD AT ALL OF THE TERMINALS. AT THIS TIME...IT DOES
NOT APPEAR THAT A MAJOR ICING CONCERN IN PLACE FOR THE EVENING AND
OVERNIGHT HOURS. HOWEVER...AFTER 12Z TOMORROW...THE ATMOSPHERE WILL
BEGIN TO MOISTEN UP SIGNIFICANTLY AS A STRONG LOW IN THE GULF
APPROACHES THE REGION. AFTER REVIEWING MODEL SOUNDINGS AND TAKING
INTO ACCOUNT ANY POTENTIAL LATENT HEAT RELEASE ASSOCIATED WITH THE
SLEET AND FREEZING RAIN FORMATION...EXPECT A PROLONGED PERIOD OF
ICING AT KBTR AND KMCB THROUGH 00Z TOMORROW. AT KASD...KGPT...AND
KHSA A BRIEF PERIOD OF FREEZING RAIN AND SLEET COULD LEAD TO MINOR
ICING ISSUES BETWEEN 12-18Z TOMORROW. HOWEVER...WARMER AIR FEEDING
INTO THE AREA SHOULD ALLOW A TRANSITION TO RAIN AFTER 18Z. AT
KNEW...KHUM...AND KNEW...NO ICING ISSUES ARE EXPECTED TOMORROW.
TEMPERATURES SHOULD BE WARM ENOUGH THAT PRECIPITATION SHOULD FALL
PRIMARILY AS RAIN. SOME SLEET MAY MIX IN RIGHT AROUND 12Z...BUT
THIS WILL QUICKLY COME TO AN END. 32
MARINE...
SMALL CRAFT CONDITIONS SHOULD CONTINUE OVER ALL THE COASTAL WATERS
THROUGH TOMORROW MORNING...AS A STRONG PRESSURE GRADIENT REMAINS IN
PLACE BETWEEN A COLD HIGH PRESSURE SYSTEM TO THE NORTH AND A
DEVELOPING GULF LOW. THESE HIGH WINDS AND SEAS CONTINUE OVER THE
NEXT FEW DAYS AS THE GULF LOW MOVES THROUGH THE AREA. DUE TO THIS
HAVE EXTENDED THE SCA FOR THE OUTER WATERS INTO TOMORROW...AND
EXPECT AT LEAST EXERCISE CAUTION CONDITIONS ELSEWHERE. WINDS AND
SEAS WILL DROP OFF QUICKLY OVER THE WEEKEND...AS HIGH PRESSURE MOVES
INTO THE REGION. HOWEVER...ANOTHER STRONG FRONT LOOKS TO PUSH
THROUGH THE COASTAL WATERS ON MONDAY. A RETURN TO SCA CONDITIONS IS
EXPECTED IN THE WAKE OF THIS FRONT. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 27 36 30 42 / 10 70 80 80
BTR 25 38 31 44 / 10 80 80 80
ASD 29 40 35 46 / 20 80 80 90
MSY 33 38 36 44 / 20 90 80 90
GPT 33 40 37 47 / 20 80 80 80
PQL 32 38 36 50 / 20 80 80 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WINTER WEATHER ADVISORY FROM 6 AM THURSDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: ASSUMPTION...ORLEANS...ST.
CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
WINTER STORM WATCH FROM 6 AM THURSDAY TO 6 AM FRIDAY FOR THE
FOLLOWING ZONES: ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
HELENA...TANGIPAHOA...WASHINGTON...WEST BATON ROUGE...AND
WEST FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN
AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON FROM 20 TO 60 NM.
MS...WINTER STORM WATCH FROM 6 AM THURSDAY TO 6 AM FRIDAY FOR THE
FOLLOWING ZONES: AMITE...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
WINTER WEATHER ADVISORY FROM 6 AM THURSDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: HANCOCK...HARRISON...AND JACKSON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN
AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON FROM 20 TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 720 PM CST WED FEB 2 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-031300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 720 PM CST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT WINTER PRECIPITATION... OCCASIONAL VERY LIGHT SLEET OR SNOW FLURRIES ARE EXPECTED OVER SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THIS EVENING. NO ACCUMULATION OR TRAVEL IMPACTS WILL OCCUR THROUGH MIDNIGHT. AFTER MIDNIGHT...THERE IS A SLIGHT CHANCE OF LIGHT SLEET AND LIGHT RAIN ACROSS SOUTHEAST LOUISIANA...MAINLY FROM SOUTH OF LAKE PONTCHARTRAIN TO THE IMMEDIATE GULF COAST OF MISSISSIPPI. AREAS TO THE NORTH HAVE A SLIGHT CHANCE OF LIGHT FREEZING RAIN AND SLEET VERY LATE. WITH TEMPERATURES FALLING NEAR TO JUST BELOW FREEZING TONIGHT...AREAS OF THE NORTHSHORE...THE RIVER PARISHES...TO SOUTHWEST MISSISSIPPI COULD SEE SOME PATCHY ICING OF BRIDGES AND OVERPASSES. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS AND FOR THE TIDAL LAKES AS WINDS OF 20 TO 25 KNOTS AND SEAS UP TO 9 FEET IN THE OUTER COASTAL WATERS PREVAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER PRECIPITATION... A WINTRY MIX OF PRECIPITATION IS EXPECTED ACROSS SOUTHWEST MISSISSIPPI AND THE ADJACENT LOUISIANA PARISHES...INCLUDING PARTS OF THE BATON ROUGE METRO AREA...THURSDAY MORNING INTO FRIDAY MORNING. THERE IS THE POTENTIAL FOR LIGHT TO MODERATE ACCUMULATIONS OF ICE FROM FREEZING RAIN AND SLEET. THEREFORE...A WINTER STORM WATCH HAS BEEN ISSUED FOR AREAS GENERALLY NORTH OF A LINE FROM BAYOU SORREL TO GONZALES TO HAMMOND TO BOGALUSA TO POPLARVILLE FROM FROM EARLY THURSDAY MORNING TO FRIDAY MORNING. FARTHER SOUTH...THERE IS A CHANCE OF MINOR ICE ACCUMULATIONS OF ICE NORTH OF A LINE FROM HOUMA TO NEW ORLEANS TO PASCAGOULA THURSDAY MORNING TO FRIDAY MORNING. AS A RESULT...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR AREAS IN AND AROUND HOUMA...THIBODAUX...THE METROPOLITAN NEW ORLEANS INCLUDING SAINT TAMMANY PARISH AND THE MISSISSIPPI GULF COAST FROM EARLY THURSDAY MORNING TO FRIDAY MORNING. MARINE...CONDITIONS MAY REMAIN HAZARDOUS FOR SMALL CRAFT AT TIMES THURSDAY THROUGH EARLY SATURDAY AND AGAIN MONDAY INTO TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR WINTER WEATHER THURSDAY AND THURSDAY NIGHT.
The national radar mosaic for the moment the first event began.
14 ice storm. Local standard time, as filed.
Spotter reported icing of Interstate 12 overpasses at the Pumpkin Center and Albany exits.
Interstate 10 between Exit 177...Highway 30 and Exit 182...Highway 22 closed in both directions due to roadway completely coated in ice. Reported on the Louisiana Department of Transportation and Development web site.
Minor icing on elevated surfaces, trees and bushes in Albany.
A 15 vehicle pileup on Interstate 55 near Manchac was caused by roadway icing due to freezing rain.
Ice accumulating on elevated objects, but not road surfaces.
Light glaze on trees and power lines in St. Francisville.
Objects being to ice over in New Roads.
U.S. 190 Bridge at Krotz Springs between Pointe Coupee Parish and St. Landry Parish icing over.
Light icing still occurring on cars and trees. Very light icing on bridges.
Parish-wide observations of icing on cars, guardrails and other metal objects.
Icing on Interstate 10 near Ramah led to a multi-car traffic accident that temporarily closed the Interstate, and caused one fatality. Light icing was also observed on bridges in Grosse Tete.
Estimated one quarter inch of ice accumulated overnight north of the Morganza Spillway. A couple of small trees and treetops down in that area, but no power outages. Temporary bridge closings occured during the morning hours due to icing.
Estimated one quarter inch of ice accumulated overnight. Highway 19 bridges in Slaughter were temporarily closed due to icing during the morning hours. One quarter inch of ice accumulated on cars and other metal objects.
Estimated one quarter inch of ice accumulated overnight on cars and other metal objects in the Kentwood area. No reports of accumulations on bridges or roadways.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Ice Storm, Iberville | 2011-02-04 | 39 | Male | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273546, 273548, 273549, 273552, 273557, 273558, 273559, 273560, 273561, 273743, 273747, 273748, 273749, 273750.